Father taken off Madopar suddenly


#1

Hello to all,

First of all, I am new to your forum. Thank you very much for your time in reading my post. My father has Parkinson's and has also recently been diagnosed with Lewy Bodies Dementia. He is currently in hospital and has been incredibly restless and also has been having hallucinations. He is also greatly confused.

The hospital doctor had asked us if we approved him reducing Dad's Madopar in order to help reduce these side effects. We agreed, and were waiting to see how that worked. However, today-we've found out that Dad has been taken completely off his Madopar.

We will be meeting with Dad's doctor tomorrow, but were curious to know if any of you have had this happen. What are the risks of sudden stoppage of this drug? We are very worried that it might be quite harmful to do this.

Also, if you could-have you any information on what combinations of drugs seem to work better for such a combination diagnosis of Parkinson's with Lewy Bodies?

Many thanks again!

 

Benrese


#2

HI Benrese

While we can't really give medical advice here, I strongly encourage you to call and speak with one of our helpline nurses. You can reach them at 0808 800 0303. 

Welcome to the forum and please keep us posted about your dad's progress. 

Ezinda


#3

Hi Ezinda,

Thanks very much for the Welcome! confusedIt's much appreciated.

 

Cheers,